Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 35, NWS Jacksonville, FL

June 24, 2021

NWS Jacksonville, FL issued this small craft advisory at Jun 24, 2021, 6:54 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2021, 6:54 PM EDT (22:54 UTC)
Expired
Jun 25, 2021, 2:31 AM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

284 
WHUS72 KJAX 242254
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
654 PM EDT Thu Jun 24 2021

AMZ470-472-474-250700-
/O.NEW.KJAX.SC.Y.0035.210624T2254Z-210625T0700Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
654 PM EDT Thu Jun 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY...

* WHAT...Seas 6 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 3 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
842 
WHUS72 KJAX 250631
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
231 AM EDT Fri Jun 25 2021

AMZ470-472-474-250745-
/O.CAN.KJAX.SC.Y.0035.000000T0000Z-210625T0700Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
231 AM EDT Fri Jun 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 3:18 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 24, 3:18 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
318 PM EDT Thu Jun 24 2021

.NEAR TERM [Through Tonight]...

Widespread to scattered convection will continue to move through
the region this afternoon with showers and thunderstorms forming
primarily south of the frontal boundary situated near the
Florida-Georgia border, with the greatest risks associated with
storms being gusty winds, intense rainfall, and localized flooding.
Thunderstorms are expected to clear out overnight with potential
for isolated to scattered showers lingering late into the evening,
with stronger convection resuming again on Friday. Overnight low
temperatures will drop down into the mid to upper 60s for inland
areas, with the coolest temperatures occuring over inland
southeast Georgia, and in the lower 70s for north central Florida
and along the coastline.

.SHORT TERM [Friday Through Sunday Night]...

Ridge of high pressure over the Atlantic and along the eastern
coastline, off to the northeast of the region, will remain semi-
stationary for the start of the weekend before the ridge shifts to
more of a east-west orientation on Sunday. The placement of the
ridge will result in a largely easterly-southeasterly onshore flow
through weekend. Convection during this period will be largely
diurnal with numerous showers and embedded storms likely
developing along with the early afternoon sea breeze and
progressing inland as the day progresses. Energy aloft will move
across the southeastern US during this period, potentially serving
to enhance the development of thunderstorms. Temperatures will be
near normal levels this weekend, with daily high temperatures
being slightly below the seasonal average due to cloud cover and
precipitation.

.LONG TERM [Monday Through Thursday]...

High pressure will remain off to the northeast next week with
easterly flow on Monday, before shifting about to become more
southerly by midweek. Convective conditions during this period
will remain largely similar as before with widespread diurnal
build ups associated with the advancing sea breeze, trekking
westward throughout the afternoon with summertime showers and
embedded thunderstorms. The pattern will be slightly modified on
Wednesday due to the more southerly flow, resulting in a more
slowly advancing sea breeze by midweek. Temperatures during this
period are expected to rise into the lower 90s and upper 80s, with
the slightly lower temps occuring within areas of increased cloud
cover and rainfall.

&&

.AVIATION...
[Through 18Z Friday]

Daytime heating along with outflow boundaries and stalled front
continue to support numerous showers and storms near and just
south of the FL/GA state line. This activity will slowly sag
southward and a bit further inland per latest guidance. As such,
lowering chance of convection for KSSI and to some degree for KCRG
and KSGJ. Best chances of convection rest of the afternoon will
be for KGNV and KVQQ. At a minimum, MVFR and gusty winds expected
in this convection. East to northeast sfc winds at KSSI, KJAX,
and KCRG near 12-16kt and gusty rest of the afternoon with rest of
TAFs a bit lower in speeds. Winds will then diminish once again
in the evening away from the coast. Some low stratus is possible
later tonight but low confidence. Chance of showers and storms for
Friday by mid morning to early aftn so for now mainly VCSH or
PROB30 was indicated.

&&

.MARINE...

A frontal boundary will linger around the FL/GA border through the
end of the week, then dissipate this weekend. Winds will shift to
the east northeast today as high pressure builds to the northeast.
Easterly winds will continue into next week as high pressure
wedges down the east coast. Daily chances of showers and
thunderstorms will continue as well.

Rip Currents: Moderate Risk through the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  66  87  69  89  70 /  10  50  20  50   0
SSI  74  85  76  87  77 /  20  40  30  40  10
JAX  72  86  73  87  73 /  30  50  40  40  10
SGJ  73  84  73  86  75 /  50  40  30  40  10
GNV  69  86  70  87  71 /  40  60  30  60  10
OCF  71  87  72  89  72 /  40  60  20  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 24, 5:17 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
517 PM EDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       5 SE ALACHUA            29.73N 82.42W
06/24/2021  M4.23 INCH       Alachua            FL   PUBLIC

            A PUBLIC WEATHER STATION JUST NORTH OF CHANTILLY ACRES
            AND EAST OF SAN FELASCO HAMMOCK PRESERVE MEASURED STORM
            TOTAL RAINFALL OF 4.23 INCHES AS OF 515 PM.

&&

AENYEDI
Local storm report, Jun 24, 5:19 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
519 PM EDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY SLEET      4 W GAINESVILLE         29.67N 82.41W
06/24/2021  M4.15 INCH       Alachua            FL   PUBLIC

            A PUBLIC WEATHER STATION IN THE WEST PARK AREA OF
            GAINESVILLE MEASURED 4.15 INCHES OF RAINFALL AS OF 515
            PM.

&&

AENYEDI
Special weather statement, Jun 24, 5:41 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Thu Jun 24 2021

FLZ125-225-325-425-242230-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
541 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 630 PM
EDT...

* At 541 PM EDT, National Weather Service meteorologists were
  tracking heavy showers over San Marco, or over Jacksonville,
  moving west at 15 mph.

* Minor flooding due to heavy rainfall is possible with these
  showers.

* Locations impacted include...
  Jacksonville, Arlington, Ortega, San Marco, Riverside and
  Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this shower, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3026 8155 3025 8173 3038 8176 3040 8157
TIME...MOT...LOC 2141Z 077DEG 14KT 3031 8166

NELSON
Local storm report, Jun 24, 5:54 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
554 PM EDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FLOOD            4 NNW ARCHER            29.58N 82.55W
06/24/2021                   ALACHUA            FL   TRAINED SPOTTER

            SPOTTER REPORTED BETWEEN NEWBERRY AND ARCHER
            A SECTION OF ABOUT 100 YARDS OF US 27 WAS
            FLOODED UNDERWATER. A CAR HYDROPLANED WITH
            EMERGENCY SERVICES ON SCENE.

&&

KB
Special weather statement, Jun 24, 5:56 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
556 PM EDT Thu Jun 24 2021

FLZ137-140-237-240-242300-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
556 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND CENTRAL
PUTNAM COUNTIES UNTIL 700 PM EDT...

* At 555 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake Delancy, or 7 miles west
  of Pomona Park, moving southwest at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Palatka, Interlachen, Pomona Park, East Palatka, Lake Delancy,
  Fruitland, Melrose Landing, Orange Springs, Bardin and Hollister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2978 8158 2937 8156 2937 8197 2966 8201
TIME...MOT...LOC 2155Z 063DEG 12KT 2948 8172

NELSON
Local storm report, Jun 24, 6:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Jacksonville FL
617 PM EDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       4 W GAINESVILLE         29.67N 82.41W
06/24/2021  E4.15 INCH       Alachua            FL   PUBLIC

            A PUBLIC WEATHER STATION IN THE WEST PARK AREA OF
            GAINESVILLE MEASURED 4.15 INCHES OF RAINFALL AS OF 515
            PM.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:23 PM EDTSpecial Weather StatementJAXHamilton82 min
Jun 24, 12:55 PM EDTSpecial Weather StatementJAXHamilton50 min
Jun 24, 1:29 PM EDTSpecial Weather StatementJAXColumbia46 min
Jun 24, 1:47 PM EDTSpecial Weather StatementJAXHamilton58 min
Jun 24, 1:57 PM EDTAreal Flood WarningJAXColumbia, Hamilton2 hr
Jun 24, 2:17 PM EDTSpecial Weather StatementJAXPutnam28 min
Jun 24, 2:19 PM EDTSpecial Weather StatementJAXUnion41 min
Jun 24, 2:21 PM EDTSpecial Weather StatementJAXBaker39 min
Jun 24, 3:03 PM EDTSpecial Weather StatementJAXAlachua, Columbia, Union42 min
Jun 24, 3:06 PM EDTAreal Flood WarningJAXBaker, Columbia, Duval, Nassau114 min
Jun 24, 3:11 PM EDTSpecial Weather StatementJAXClay49 min
Jun 24, 3:44 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Gilchrist46 min
Jun 24, 4:01 PM EDTSpecial Weather StatementJAXClay44 min
Jun 24, 4:13 PM EDTSpecial Weather StatementJAXFlagler62 min
Jun 24, 4:23 PM EDTAreal Flood WarningJAXAlachua, Bradford2 hr
Jun 24, 4:29 PM EDTSpecial Weather StatementJAXMarion31 min
Jun 24, 4:32 PM EDTSpecial Weather StatementJAXAlachua43 min
Jun 24, 4:35 PM EDTSpecial Weather StatementJAXFlagler40 min
Jun 24, 4:40 PM EDTSpecial Weather StatementJAXClay65 min
Jun 24, 4:59 PM EDTSpecial Weather StatementJAXPutnam46 min
Jun 24, 5:15 PM EDTSpecial Weather StatementJAXFlagler, Putnam45 min
Jun 24, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jun 24, 5:56 PM EDTSpecial Weather StatementJAXPutnam64 min
Jun 23, 10:02 PM EDTSpecial Weather StatementJAXAtkinson, Bacon, Coffee43 min
Jun 23, 10:52 PM EDTSpecial Weather StatementJAXAtkinson, Coffee38 min
Jun 23, 11:03 PM EDTSpecial Weather StatementJAXJeff Davis42 min
Jun 24, 12:19 AM EDTSpecial Weather StatementJAXJeff Davis41 min
Jun 24, 1:58 AM EDTSpecial Weather StatementJAXCoffee47 min
Jun 24, 10:05 AM EDTSpecial Weather StatementJAXAppling70 min
Jun 24, 11:41 AM EDTSpecial Weather StatementJAXWare94 min
Jun 24, 12:42 PM EDTSpecial Weather StatementJAXCamden48 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.